Separation, factorization and finite sheaves on Nash manifolds



Downloads per month over past year

Coste, M. and Ruiz Sancho, Jesús María and Shiota, Masahiro (1996) Separation, factorization and finite sheaves on Nash manifolds. Compositio Mathematica, 103 (1). pp. 31-62. ISSN 0010-437X

[thumbnail of RuizSancho11.pdf] PDF
Restringido a Repository staff only


Official URL:


Nash functions are those real analytic functions which are algebraic over the polynomials. Let M⊂Rn be a Nash manifold, N(M) the ring of Nash functions on M and O(M) the ring of analytic functions on M. The following problems have been open for at least twenty years: (1) Separation problem: Let G be a prime ideal of N(M); is G⋅O(M) a prime ideal? (2) Factorisation problem: Given f∈N(M) and an analytic factorisation f=f1⋅f2, do there exist Nash functions g1,g2 on M and positive analytic functions φ1,φ2 such that φ1⋅φ2=1 and f1=φ1g1, f2=φ2g2? (3) Global equations problem: Is every finite sheaf I of ideals of N generated by global Nash functions? (4) Extension problem: For the same I as above, is the natural homomorphism H0(M,N)→H0(M,N/I) surjective? The main results of this paper are: Theorem. For any Nash manifold M, Problem 1 has a positive answer if and only if Problem 3 (or Problem 4) have a positive answer. Problem 3 has a positive answer for any locally principal finite sheaf if and only if Problem 2 has a positive answer. It is interesting to remark that the authors, in a recent paper, have proved that the above problems have a positive answer under the hypothesis that M be compact.

Item Type:Article
Uncontrolled Keywords:Extension theorem; Nash functions; Nash manifolds
Subjects:Sciences > Mathematics > Algebraic geometry
Sciences > Mathematics > Set theory
Sciences > Mathematics > Topology
ID Code:20011
Deposited On:20 Feb 2013 17:51
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page